Alert archive / Colorado / Winter Storm Warnings in 2006

Winter Storm Warning 8, NWS Pueblo, CO

March 21, 2006Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this winter storm warning at Mar 21, 2006, 2:27 PM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2006, 2:27 PM MST (21:27 UTC)
Expired
Mar 22, 2006, 9:00 AM MST
In force
19 hr
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2006-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2006-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 212127
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
227 PM MST TUE MAR 21 2006

...MORE SNOW EXPECTED OVER THE SOUTHWEST MOUNTAINS...

.A WEATHER SYSTEM MOVING ACROSS UTAH THIS AFTERNOON WILL CONTINUE
TO MOVE EAST THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING.
SNOW HAS DEVELOPED OVER THE SAN JUAN MOUNTAINS...AND IS EXPECTED
TO BECOME LOCALLY HEAVY TONIGHT. THE SNOW WILL DECREASE TOMORROW
MORNING.

LATEST COMPUTER PROJECTIONS INDICATE THE STORM WILL BE MORE
INTENSE THAN PREVIOUSLY INDICATED...AND FOR THIS REASON THE SNOW
ADVISORY FOR THE SAN JUAN MOUNTAINS HAS BEEN UPGRADED TO A WINTER
STORM WARNING.

COZ068-220530-
/O.UPG.KPUB.SB.Y.0013.000000T0000Z-060322T1600Z/
/O.NEW.KPUB.WS.W.0008.060321T2127Z-060322T1600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
227 PM MST TUE MAR 21 2006

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST WEDNESDAY. THE SNOW
AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS GENERALLY ABOVE
10000 FEET.

SNOW WAS FALLING ACROSS THE SAN JUAN MOUNTAINS THIS AFTERNOON.
THIS SNOW WILL INCREASE IN INTENSITY AND BECOME HEAVY TONIGHT. THE
SNOW WILL LET UP TOMORROW MORNING. A TOTAL OF 12 TO 18 INCHES IS
ANTICIPATED. 

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ066-220530-
/O.NEW.KPUB.SN.Y.0005.060321T2127Z-060322T1600Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
227 PM MST TUE MAR 21 2006

...SNOW ADVISORY IN EFFECT UNTIL 9 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST WEDNESDAY. 

SNOW IS EXPECTED TO DEVELOP AND CONTINUE INTO THE NIGHT. THE SNOW
WILL LET UP TOMORROW MORNING. TOTAL SNOW ACCUMULATIONS OF 4 TO 8
INCHES ARE ANTICIPATED.

WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$


HODANISH
6 follow-up statements
000 
WWUS45 KPUB 220022
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
522 PM MST TUE MAR 21 2006

...MORE SNOW FOR THE SOUTHWEST MOUNTAINS...

.A STORM SYSTEM MOVING THROUGH SOUTHERN UTAH THIS EVENING WILL
MOVE EAST ACROSS NORTHERN NEW MEXICO THROUGH THE NIGHT. SNOW HAS
DEVELOPED OVER THE SAN JUAN MOUNTAINS...AND IS EXPECTED TO BECOME
HEAVY AT TIMES OVERNIGHT. SNOWFALL WILL DECREASE TOMORROW MORNING.

COZ068-220830-
/O.CON.KPUB.WS.W.0008.000000T0000Z-060322T1600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
522 PM MST TUE MAR 21 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY. 

THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS...GENERALLY
ABOVE 10000 FEET.

SNOW IS FALLING ACROSS THE SAN JUAN MOUNTAINS THIS EVENING.
SNOWFALL WILL INCREASE IN INTENSITY AND BECOME HEAVY OVERNIGHT
BEFORE TAPERING OFF TOMORROW MORNING.  A TOTAL OF 12 TO 18 INCHES
OF NEW SNOW IS ANTICIPATED.

WINDS GUSTING TO 30 MPH WITH RESULT IN LOCAL BLOWING AND DRIFTING
SNOW THROUGH THE MOUNTAIN PASSES. VISIBILITIES WILL DROP BELOW 1/4
MILES AT TIMES.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ066-220830-
/O.CON.KPUB.SN.Y.0005.000000T0000Z-060322T1600Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
522 PM MST TUE MAR 21 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY.

THIS ADVISORY IS FOR THE LA GARITA MOUNTAINS...GENERALLY ABOVE
10000 FEET. 

SNOW IS EXPECTED TO DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. THE
SNOW WILL LET UP TOMORROW MORNING. TOTAL SNOW ACCUMULATIONS OF 4
TO 8 INCHES ARE ANTICIPATED.

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR DUE TO
SNOWFALL.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

LW
000 
WWUS45 KPUB 220328
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
828 PM MST TUE MAR 21 2006

...MORE SNOW FOR THE SOUTHWEST MOUNTAINS...

.A STORM SYSTEM MOVING THROUGH SOUTHERN UTAH THIS EVENING WILL
MOVE EAST ACROSS NORTHERN NEW MEXICO OVERNIGHT. THIS TRACK WILL
SPREAD SNOW...HEAVY AT TIMES...INTO THE SAN JUAN AND LA GARITA 
MOUNTAINS. SNOWFALL WILL DECREASE WEDNESDAY MORNING AS THE SYSTEM
MOVES EAST OF THE AREA.

COZ068-221200-
/O.CON.KPUB.WS.W.0008.000000T0000Z-060322T1600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
828 PM MST TUE MAR 21 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY. 

THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS...GENERALLY
ABOVE 10000 FEET.

SNOW IS FALLING ACROSS THE SAN JUAN MOUNTAINS. SNOWFALL WILL BE
HEAVY AT TIMES OVERNIGHT AND THEN DECREASE WEDNESDAY MORNING. NEW
SNOWFALL ACCUMULATIONS OF 12 TO 18 INCHES ARE EXPECTED.

WINDS GUSTING TO 30 MPH WITH RESULT IN LOCAL BLOWING AND DRIFTING
SNOW THROUGH THE MOUNTAIN PASSES. VISIBILITIES WILL DROP BELOW 1/4
MILES AT TIMES.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ066-221200-
/O.CON.KPUB.SN.Y.0005.000000T0000Z-060322T1600Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
828 PM MST TUE MAR 21 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY. 

THIS ADVISORY IS FOR THE LA GARITA MOUNTAINS...GENERALLY ABOVE
10000 FEET.

SNOW IS FALLING OVER THE LA GARITA MOUNTAINS. SNOWFALL WILL BE
HEAVY AT TIMES OVERNIGHT AND THEN DECREASE WEDNESDAY MORNING. NEW
SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED.

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED.  IF YOU ARE
PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE
ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

LW
000 
WWUS45 KPUB 220616
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1116 PM MST TUE MAR 21 2006

...MORE SNOW FOR THE SOUTHWEST MOUNTAINS...

.A STORM SYSTEM IS FORECAST TO MOVE EAST ACROSS NORTHERN NEW
MEXICO OVERNIGHT...SPREADING SNOW...HEAVY AT TIMES...OVER THE SAN
JUAN AND LA GARITA MOUNTAINS. SNOWFALL WILL DECREASE WEDNESDAY
MORNING AS THE SYSTEM MOVES EAST OF THE AREA.

COZ068-221430-
/O.CON.KPUB.WS.W.0008.000000T0000Z-060322T1600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
1116 PM MST TUE MAR 21 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY. 

THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS...GENERALLY
ABOVE 10000 FEET.

SNOW IS FALLING ACROSS THE SAN JUAN MOUNTAINS. SNOWFALL WILL BE
HEAVY AT TIMES OVERNIGHT AND THEN DECREASE WEDNESDAY MORNING. TOTAL
SNOWFALL ACCUMULATIONS OF 12 TO 18 INCHES ARE EXPECTED.

WINDS GUSTING TO 30 MPH WITH RESULT IN LOCAL BLOWING AND DRIFTING
SNOW THROUGH THE MOUNTAIN PASSES. VISIBILITIES WILL DROP BELOW
1/4 MILES AT TIMES.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ066-221430-
/O.CON.KPUB.SN.Y.0005.000000T0000Z-060322T1600Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
1116 PM MST TUE MAR 21 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST WEDNESDAY. 

THIS ADVISORY IS FOR THE LA GARITA MOUNTAINS...GENERALLY ABOVE
10000 FEET.

SNOW IS FALLING OVER THE LA GARITA MOUNTAINS. SNOWFALL WILL BE
HEAVY AT TIMES OVERNIGHT AND THEN DECREASE WEDNESDAY MORNING. TOTAL
SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED.

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED.  IF YOU ARE
PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE
ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS45 KPUB 221046
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
346 AM MST WED MAR 22 2006

...SNOW WILL CONTINUE OVER THE SOUTHWEST MOUNTAINS...

.A STORM SYSTEM CURRENTLY CENTERED OVER NORTHERN ARIZONA...IS
EXPECTED TO MOVE EASTWARD ACROSS NEW MEXICO THROUGH THE DAY. THE
BEST CHANCES FOR SNOW IN THE SOUTHWEST MOUNTAINS...WILL BE DURING
THE MORNING HOURS...WITH ONLY LIGHT SNOW THEREAFTER. 

COZ068-221600-
/O.CON.KPUB.WS.W.0008.000000T0000Z-060322T1600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
346 AM MST WED MAR 22 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000
FEET.

TOTAL SNOW ACCUMULATIONS OF 12 TO 18 INCHES CAN BE EXPECTED BY
MIDMORNING.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ066-221600-
/O.CON.KPUB.SN.Y.0005.000000T0000Z-060322T1600Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
346 AM MST WED MAR 22 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

THIS ADVISORY IS FOR THE LA GARITA MOUNTAINS ABOVE 10000 FEET.

TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY MIDMORNING.

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED.  IF YOU ARE
PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE
ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS45 KPUB 221354
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
654 AM MST WED MAR 22 2006

...SNOW WILL CONTINUE OVER THE SOUTHWEST MOUNTAINS...

.A STORM SYSTEM CURRENTLY CENTERED OVER NORTHEASTERN
ARIZONA...WILL MOVE EASTWARD ACROSS NEW MEXICO THROUGH THE DAY.
THE BEST CHANCES FOR SNOW IN THE SOUTHWEST MOUNTAINS...WILL BE
DURING THE MORNING HOURS...WITH ONLY LIGHT SNOW THEREAFTER.

COZ068-221600-
/O.CON.KPUB.WS.W.0008.000000T0000Z-060322T1600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
654 AM MST WED MAR 22 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE
10000 FEET.

TOTAL SNOW ACCUMULATIONS OF 12 TO 18 INCHES CAN BE EXPECTED BY
MIDMORNING.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

COZ066-221600-
/O.CON.KPUB.SN.Y.0005.000000T0000Z-060322T1600Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
654 AM MST WED MAR 22 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

THIS ADVISORY IS FOR THE LA GARITA MOUNTAINS ABOVE 10000 FEET.

TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY
MIDMORNING.

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED.  IF YOU ARE
PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE
ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS45 KPUB 221557
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
857 AM MST WED MAR 22 2006

...STORM MOVING AWAY FROM THE SAN JUAN MOUNTAINS...

.A STORM OVER NEW MEXICO WILL CONTINUE TO MOVE EAST SOUTHEAST AWAY
FROM THE REGION.

COZ068-221700-
/O.EXP.KPUB.WS.W.0008.000000T0000Z-060322T1600Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
857 AM MST WED MAR 22 2006

...WINTER STORM WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. 

SNOW SHOWER WILL CONTINUE THIS MORNING. AN ADDITIONAL ONE TO TWO
INCHES OF SNOW WILL BE POSSIBLE. SKIES WILL CLEAR BY LATE THIS
AFTERNOON. 

$$

COZ066-221700-
/O.EXP.KPUB.SN.Y.0005.000000T0000Z-060322T1600Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
857 AM MST WED MAR 22 2006

...SNOW ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING. 

SNOW SHOWER WILL CONTINUE THIS MORNING. AN ADDITIONAL ONE TO TWO
INCHES OF SNOW WILL BE POSSIBLE. SKIES WILL CLEAR BY LATE THIS
AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Mar 21, 3:42 AM MST, 10 hours 45 minutes earlier.

Area forecast discussion, Mar 21, 3:42 AM MST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
342 AM MST TUE MAR 21 2006

.SHORT TERM...
(TODAY AND TONIGHT)

THIS MORNING...SATELLITE AND OBS ARE SHOWING LOW CLOUDS OVR MUCH OF
EL PASO...PUEBLO...OTERO...WRN CROWLEY...FREMONT...CUSTER AND
PORTIONS OF CHAFFEE COUNTIES.  THE NAM WANTS TO HANG ONTO THE LOW
CLOUDS TODAY OVR MUCH OF THAT AREA...WHILE THE MM5 SHOWS THEM
DECREASING FROM W TO E TODAY.  WL PROBABLY SEE SOME DECREASE IN THE
CLOUDS IN WRN PORTIONS THAT CURRENTLY HAVE THE LOW CLOUDS. TEMPS
TODAY ARE A BIT CHALLENGING WITH THE SNOW COVER. CURRENT MAX TEMPS
LOOK FAIRLY GOOD...WL MAKE JUST A FEW MINOR ADJUSTMENTS.

MAIN CONCERN IS SNOW AMOUNTS...MAINLY OVR THE SW MTS. NEXT UPR TROF
TO AFFECT THE AREA IS CURRENTLY ALONG THE CENTRAL CA COAST. THE UPR
LOW IS THEN FORECAST TO BE CENTERED OVR EXTREME SRN NV/NW AZ BY 00Z
WED...AND BY 12Z WED SHOULD BE ALONG THE CENTRAL BORDER AREA OF AZ
AND NM.  THE SW FLOW AHEAD OF THIS SYSTEM WL BRING AN INCREASE IN
MSTR TO THE SW MTS BY AFTERNOON. WL JUST GO WITH SOME SCT POPS OVR
WRN AREA IN THE MORNING HOURS. AS THE MSTR STARTS TO INCREASE THIS
AFTERNOON...AND BETTER DYNAMICS IN THE AFTERNOON...WL INCREASE THE
POPS. FOR THE AFTERNOON HOURS...THE MSTR SPREADS EWRD...SO WL KEEP
POPS OVR SAN LUIS VALLEY...ERN MTS AND ADJACENT AREAS. ACCUMULATIONS
SHOULD BE ON THE LIGHT SIDE THIS AFTERNOON.  TONIGHT AS THE BETTER
UPR LIFT MOVES ACRS THE AREA...AND THE MSTR LAYER GETS DEEPER...AND
WITH THE FAVORABLE OROGRAPHIC FLOW...THE SW MTS SHOULD SEE THE SNOW
PICK UP WITH A BETTER POTENTIAL FOR ACCUMULATION.  WL ISSUE AN
ADVISORY FOR ZONE 68...STARTING AT 18Z TODAY AND CONTINUING THRU 16Z
WED. WL ALSO INCREASE THE POPS OVR THE CNTRL MTS...THE SAN LUIS
VALLEY AND THE SANGRE DE CRISTO MTS...AND WL HAVE SOME LIGHT
ACCUMULATIONS IN THE FORECAST.

.LONG TERM...
(WEDNESDAY THROUGH TUESDAY)

WINTER-LIKE CONDITIONS SHOULD LAST FOR ANOTHER COUPLE DAYS...THEN SPRING
ARRIVES IN TIME FOR THE WEEKEND.

MODELS ARE IN REASONABLE AGREEMENT WITH STRENGTH...POSITION...AND TRACK
OF WED SYSTEM. UPPER LOW OF ABOUT 550 DM SHOULD TRACK THROUGH
CENTRAL NM WED MORNING...THEN HEAD INTO THE TX PANHANDLE AND OK BY EVENING.
WITH TROUGH PASSAGE MODERATE SNOWS SHOULD COME TO AN END WED
MORNING OVER THE SW MTS...BUT COULD SEE AN ADDITIONAL FEW INCHES
OVER THE FAVORED LOCATIONS. PRECIP FOCUS THEN SHIFTS TO THE E
PLAINS DURING THE DAY. INHERITED POPS LOOK ON TARGET SO MADE ONLY
MINOR TWEAKS TO THE POP FCST FOR WED. MOISTURE IS TOO LIMITED AND
LOW-LVL WINDS TOO LIGHT TO JUSTIFY HIGH CHANCE OR LIKELY AT THIS
POINT FOR THE I-25 CORRIDOR. BEST CHANCE FOR SOME LIGHT SNOW
ACCUMULATIONS SHOULD BE OVER THE PLMR DVD AND RATON...AND PERHAPS
THE FAR ESTRN COUNTIES AS THE LOW MOVES INTO TX-OK. GOOD CLOUD COVERAGE
AND MODERATELY COLD TEMPS ALOFT SHOULD HOLD TEMPS DOWN OVER THE
PLAINS. ATMOSPHERE LOOKS TOO STABLE FOR ANY CHANCE OF CONVECTION WORTH
MENTIONING...PARTICULARLY WITH THE LOW AND JET THAT FAR TO THE SOUTH.

WED EVENING NW FLOW WILL ARRIVE IN ADVANCE OF A BUILDING SHORT
WAVE RIDGE. KEPT SLIGHT CHANCE POPS GOING THROUGH MIDNIGHT...A
LITTLE LATER OVER THE FAR ESTRN COUNTIES. GFS INSISTS ON TOKEN
PARAMETERIZED QPF OVER THE MTS THROUGH THU NITE THANKS TO A
RESPECTABLE EASTERLY PRESSURE GRADIENT...BUT WITH MOISTURE IN SHORT
SUPPLY BELIEVE THIS IS OVERDONE SO KEPT POPS AT ZERO. DRY AND
WARMING TREND SHOULD LAST THROUGH THE FIRST HALF OF THE WEEKEND.

NEXT SYSTEM HITS THE CONT DVD SAT NITE AND SPREADS MORE PRECIP
OVER THE MTS ON SUNDAY. GFS IS STRONGER THAN ECMWF FOR THIS EVENT
BUT NEITHER MODEL SOLUTION IS VERY IMPRESSIVE...WITH THE LOW
TRACKING NORTH OF CO. TEMPS AND POPS HEAD MORE TOWARD CLIMO IN THE
EXTENDED AS A BROAD FLAT RIDGE DEVELOPS OVER THE WESTERN STATES. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY FROM 11 AM THIS MORNING TO 9 AM
MST WEDNESDAY FOR COZ068.

&&

28/44
Hazardous weather outlook, Mar 21, 6:32 AM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
632 AM MST TUE MAR 21 2006

COZ058>089-093>099-221345-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
632 AM MST TUE MAR 21 2006

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 AM TODAY UNTIL
9AM WEDNESDAY FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL INCREASE OVER THE CENTRAL AND SOUTHWEST MOUNTAINS TODAY
AND WILL THEN CONTINUE TONIGHT...SPREADING EASTWARD TO THE SANGRE DE
CRISTO MOUNTAINS AND PIKES PEAK. THE EASTERN SAN JUAN MOUNTAINS
WILL SEE THE HIGHEST SNOW AMOUNTS...WITH 5 TO 9 INCHES EXPECTED BY
MIDMORNING WEDNESDAY. THE CENTRAL MOUNTAINS AND THE SANGRE DE
CRISTO MOUNTAINS WILL GENERALLY SEE 2 TO 4 INCHES. THE SAN LUIS
VALLEY...THE UPPER ARKANSAS RIVER VALLEY AND PIKES PEAK AND TELLER
COUNTY WILL LIKELY SEE 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL GRADUALLY END OVER THE CONTINENTAL DIVIDE ON WEDNESDAY.
LIGHT ADDITIONAL ACCUMULATIONS...GENERALLY LESS THAN 2
INCHES...ARE POSSIBLE BY WEDNESDAY EVENING. AS THE STORM MOVES
EASTWARD SCATTERED SNOW SHOWERS ARE EXPECTED TO SPREAD 0VER THE
EASTERN PLAINS. THE WET MOUNTAINS AND RATON MESA COULD SEE 1 TO 3
INCHES OF SNOW ACCUMULATION.

SNOW WILL RETURN TO THE CENTRAL MOUNTAINS LATE SATURDAY AS ANOTHER
STORM MOVES THROUGH THE NORTHERN ROCKIES. ACCUMULATING SNOW WILL
BE POSSIBLE THROUGH MONDAY OVER THE SAWATCH...MOSQUITO...LA GARITA
RANGES.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY AND TONIGHT IN THE CENTRAL AND SOUTHWEST MOUNTAINS...AND
TONIGHT FOR THE EASTERN MOUNTAINS...THE SAN LUIS VALLEY AND THE
UPPER ARKANSAS RIVER VALLEY.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:12 AM MSTSnow and Blowing Snow AdvisoryPUBConejos, Mineral, Rio Grande10 hr
Mar 21, 2:27 PM MSTSnow AdvisoryPUBMineral, Rio Grande, Saguache19 hr

Nearby

Winter Storm Warnings in Colorado, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.